Neurology Expert Forum
Prednisone Side Affects - Reaction
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Prednisone Side Affects - Reaction


    
      Re: Prednisone Side Affects - Reaction
    


[ Follow Ups ] [ Post Followup ] [ The Neurology Forum ] [ FAQ ]



Posted by CCF Neuro MD on June 30, 1997 at 20:08:59:

In Reply to: Prednisone Side Affects - Reaction posted by Linda on June 20, 1997 at 21:59:37:

: My best friend had a drug interaction or reaction about 3 months ago.  She was given prednisone over the standard course to remove the reaction in her system.  Since taking the prednisone 3 months ago, she began having blurred vision, which I hear is a common side affect.  But she has had lingering side affects of skin flushing/rashes and the worrisome side affect of a sensation in her head as she describes as a wavy electric current that lasts very briefly and feels like water rushing through her head.  She has had an MRI, EEG, a neurological workup and several visits to an environmental allergist.  So far all tests have shown up negative.  She tells me these electrical surges can be anywhere from 3 to 300 times a day.  She also is now reacting to every medication she tries and vitamins.  She is going for food allergy and histamine testing next week.  Another item of mention is that she was diagnosed about 3 years ago with an essential tremor.  Most of the doctors tell her that they can't find anything wrong, but still she is experiencing these symptoms.  My friend has the kind of system where if she gets the stomach flu she usually has to be taken to the emergency room to stop the constant vomiting.  Has anyone had a long lasting drug reaction such as I have described?  If so, I would love to hear what has or hasn't worked for you.  If anyone has any other advice, I would greatly appreciate it. Thanks.
======================================================================================================
Dear Linda:
I do not think your best friend's symptoms over the past three months are due to the short course of steroids she took. Her symptoms of blurred vision, electric sensations in the head, and tremor do indeed suggest a neurological problem. Statistically speaking, the most common disease that would cause such symptoms is multiple sclerosis. She seems to have had an appropriate work-up to look for MS, which has been negative. None of these tests, however, excludes the possibility of MS with certainty. Also, I am concerned about the possibility of another less common disease process which may not have been excluded.
I would suggest that your friend see a neurologist with a special interest in MS/related disorders in a reputed academic institution/university hospital near where she lives for a second opinion. In case she lives near Cleveland, I would recommend that she see Drs Rudick, Kinkel, or Cohen at the Mellen Center for MS affiliated to the Cleveland Clinic. They are neurologists with considerable expertise in the diagnosis and treatment of MS and other similar disorders. An appointment to see them can be obtained by calling up (800)223-2273.
This information is provided for general medical educational purposes only. Please consult your physician for diagnostic and treatment options of your specific medical condition.




Related Discussions
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank